Hep C Discussion Forum

Members Login
Username 
 
Password 
    Remember Me  
Chatbox
Please log in to join the chat!
Post Info TOPIC: Supplements


Guru

Status: Offline
Posts: 1172
Date:
RE: Supplements
Permalink  
 


i cut out most of my sups during tx; it is such a short time for the long run of things that i figure i could do without.

i needed some tums for upset tummy [hardly ever need one now after years of needing them]; but was told as long as i had 4 hrs. before or after tx i was in the clear.

i took a b12 sup that had no calcium in it.

now i'm back on the d3[plant based] and b12 only. calcium bothers my hands..

talking to your pharmacy or doc is the best bet to tailor things to your needs.



__________________

Gt:1a-36yrs .Started Intron-A in 96' for 2.5mo-VL still too high.taken off. Labs on 3.6.18:. A1 activity.  f3@60: fibrosur bloodtst. AFP=norm. enz=mostly norm.VL=3.9 million.sot=5.1.18>Harvoni>[8wks]: 4WEEKS=UND. Eot 6/25=L.J*13weeks=UND * 6 m =UND: CLUB ZERO.1yr.=0



Senior Member

Status: Offline
Posts: 170
Date:
Permalink  
 

Got it, Tig. I don't know where I am on here most of the time. wink



__________________

Gail Tanner

65

Female

Genotype 2

Fibrosis stage: F1-F2 (minimal fibrosis/scarring)

Diagnosis date: 10/30/18

Treatment started: 2/9/19

HCV medication: Epclusa

Viral load: 3,292,271 Iu/ml 

AST: 25 (normal)

ALT: 26 (normal)

ALP: 81

CAP: 226 <10% fat

ANA: 12.8 

No prior HCV treatment.

8/19 (EOT): NO HCV DETECTED!!

Tig


Admin

Status: Offline
Posts: 8986
Date:
Permalink  
 

Hey Tanner,

There are several supplements that should be avoided while on treatment. Aside from prescriptions, which are medications that your doctors are well aware of, it’s the herbal and OTC medications that can cause problems with liver stress, absorption and the accuracy of your liver function tests. That’s why you will see warnings to that effect and instructions to avoid all supplements while you’re on treatment. Since you‘re in steady contact with your doctors and pharmacists, your list of medications should be monitored and approved. Just remember to ask them before adding anything new. Some people don’t realize the impact supplements can have on our health and ongoing treatments, whatever they might be. 

You started this message in the New Members section. I moved it to the General discussion section. The New Member section is for introductions. The different sections make it easier to catalogue discussions according to topic and help to keep things organized. No problem, but wanted you to know why I moved it. wink



__________________

Tig

63 yo GT1A - 5 Mil - A2/F3 - (1996) Intron A - Non Responder, (2013) Peg/Riba/Vic SOT:05/23/13 EOT:12/04/13 SVR 5+ years!

Hep C FAQ   Lab Ref. Ranges  HCV Resistance

Signature Line Set Up/Abbreviations   Payment Assistance

 



Senior Member

Status: Offline
Posts: 170
Date:
Permalink  
 

Trying to catch up with all the posts over the weekend. One from Tig about herbal supplements just caught my eye. I know about St. John's Wort, but hadn't heard about any others. And the supplements altogether: my liver specialist said none of my medications or supplements would impact or interfere the epclusa. (They both gave a thumbs up to the anti-seizure meds being okay.)

I welcome opinions on this. Currently take eye vitamins and Calcium with D (twice daily), and turmeric, B complex, biotin, a baby aspirin (once daily).  



-- Edited by tanner on Monday 11th of February 2019 09:46:05 AM

__________________

Gail Tanner

65

Female

Genotype 2

Fibrosis stage: F1-F2 (minimal fibrosis/scarring)

Diagnosis date: 10/30/18

Treatment started: 2/9/19

HCV medication: Epclusa

Viral load: 3,292,271 Iu/ml 

AST: 25 (normal)

ALT: 26 (normal)

ALP: 81

CAP: 226 <10% fat

ANA: 12.8 

No prior HCV treatment.

8/19 (EOT): NO HCV DETECTED!!

Page 1 of 1  sorted by
 
Quick Reply

Please log in to post quick replies.

Legal Disclaimer:

THIS FORUM, IT'S OWNERS, ADMINISTRATORS, MODERATORS AND MEMBERS DO NOT AT ANY TIME GIVE MEDICAL ADVICE AND IN ALL CASES REFER ANYONE HERE TO SEEK APPROPRIATE MEDICAL ADVICE FROM THEIR DOCTOR.